Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 101, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2024, 7:44 PM MDT for Prowers County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2024, 7:44 PM MDT (01:44 UTC)
- Expired
- Jun 8, 2024, 8:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Prowers County, CO
The radar
The Goodland radar (KGLD), 173 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:26 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
070
WUUS55 KPUB 090144
SVRPUB
COC099-090230-
/O.NEW.KPUB.SV.W.0101.240609T0144Z-240609T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
744 PM MDT Sat Jun 8 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Prowers County in southeastern Colorado...
* Until 830 PM MDT.
* At 743 PM MDT, a severe thunderstorm was located 16 miles south of
Granada, or 20 miles southwest of Coolidge, moving southeast at 35
mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Holly, Granada, and Hartman.
The tornado warning for this storm has been allowed to expire
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3767 10230 3786 10259 3822 10207 3812 10204
3765 10204
TIME...MOT...LOC 0143Z 308DEG 32KT 3782 10226
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Hodanish3 follow-up statements
377
WWUS55 KPUB 090201
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
801 PM MDT Sat Jun 8 2024
COC099-090230-
/O.CON.KPUB.SV.W.0101.000000T0000Z-240609T0230Z/
Prowers CO-
801 PM MDT Sat Jun 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...
At 801 PM MDT, a severe thunderstorm was located 18 miles northeast
of Two Buttes, or 21 miles north of The Saunders Elevator, moving
southeast at 20 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Holly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3767 10230 3787 10239 3806 10223 3812 10204
3765 10204
TIME...MOT...LOC 0201Z 311DEG 18KT 3776 10218
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Hodanish574
WWUS55 KPUB 090210
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
810 PM MDT Sat Jun 8 2024
COC099-090230-
/O.CON.KPUB.SV.W.0101.000000T0000Z-240609T0230Z/
Prowers CO-
810 PM MDT Sat Jun 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...
At 809 PM MDT, a severe thunderstorm was located 16 miles north of
The Saunders Elevator, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern Prowers County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3766 10222 3774 10225 3786 10227 3793 10205
3765 10204
TIME...MOT...LOC 0209Z 308DEG 32KT 3771 10210
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Hodanish898
WWUS55 KPUB 090228
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
828 PM MDT Sat Jun 8 2024
COC099-090238-
/O.EXP.KPUB.SV.W.0101.000000T0000Z-240609T0230Z/
Prowers CO-
828 PM MDT Sat Jun 8 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS COUNTY
WILL EXPIRE AT 830 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3766 10222 3774 10225 3786 10227 3793 10205
3765 10204
TIME...MOT...LOC 0228Z 308DEG 32KT 3761 10194
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:47 PM MDT, 1 hour 57 minutes earlier. Its key messages:
- Severe thunderstorms, with all hazards, expected through this evening across the eastern plains, mainly along and north of Highway 50.
- Thunderstorms, a few strong to severe, possible Sunday and Monday across the mountains and adjacent plains with risks transitioning towards hail and heavy rainfall capable of producing localized flash flooding.
- Heat build backs into the area by the middle part of next week.
Area forecast discussion, Jun 8, 5:47 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 547 PM MDT Sat Jun 8 2024 .KEY MESSAGES... - Severe thunderstorms, with all hazards, expected through this evening across the eastern plains, mainly along and north of Highway 50. - Thunderstorms, a few strong to severe, possible Sunday and Monday across the mountains and adjacent plains with risks transitioning towards hail and heavy rainfall capable of producing localized flash flooding. - Heat build backs into the area by the middle part of next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 334 PM MDT Sat Jun 8 2024 Severe risk continues this afternoon across the plains, with latest radar imagery showing more isolated thunderstorm development across the Pikes Peak region along the Raton Mesa. In these areas have seen lee troughing occur while a well defined shortwave moved overhead. Latest RAP analysis showing some CIN remaining in place, which has likely limited any robust updrafts at this. However, guidance now in fair agreement with any remaining CIN eroding here in the near term, with intensity of the current storms likely increasing. While can't completely rule out a strong to severe storm over the far southern area near the Colorado and New Mexico border this afternoon, think they will be less likely there given some drier air, lower instability, as well as lower shear. From Pueblo up towards the Springs, will see more robust updrafts over the next couple of hours, given a steady southeast wind advecting low 50s dewpoints into this area, resultant CAPE values around 1000 j/kg, and shear upwards of 35 to 45 kt. In these areas this afternoon, expect hail up to around 1.5 inches and wind gusts up to 60 mph. Think this risk will continue through around the 5 pm time frame, with development likely shift to the east. By early this evening, will see the isolated to widely scattered severe storm development to shift east into the plains. Once again, given the above mentioned moisture, instability, and wind shear values, think the highest risk of severe storms will be along and north of the Highway 50 corridor. Will closely monitor the severe threat for Baca county though, as observational data showing some higher dewpoints inching into this area. Along and north of Highway 50 and especially near the Colorado and Kansas border, low to mid 60s dewpoints and steep lapse rates are yielding CAPE just above 3000 j/kg. This much higher instability and moisture along with increasing shear will not only support the continued severe risk, but will support the risk for higher end wind gusts and larger hail. This is especially as CAMS are indicating more upscale development into linear segments. So, will continue to message a high chance for winds up to 80 mph and large hail up to around 2 inches for areas northeast of a Las Animas to Springfield line. The risk for a few tornadoes also remains for these areas even if linear convection develops. Should see the severe risk quickly lower by around the 7 pm time frame but as instability remains in place, can't rule out additional thunderstorm development into the late evening time frame. While a low confidence scenario at this time, its possible the instability axis swings back into the I-25 corridor and southeast mountains. If this were to occur, could see at least isolated development in these locations. && .LONG TERM /SUNDAY THROUGH SATURDAY/... Issued at 334 PM MDT Sat Jun 8 2024 By Sunday, will see rising heights and weakening flow, but will see moisture and instability remain in place. It does look as if the moisture/instability axis shifts further west, with increased chances for showers and thunderstorms over the mountains and mountain valleys. Guidance is in fair agreement with bringing mid to upper 50s dew points right up to the southeast mountains, and with CAPE values easily in the 1000-1500 j/kg range and quite possibly approaching 2000 j/kg. While there is weakening flow that will support less organized development on this day, I think the risk for hail and damaging winds will remain. Overall setup could support the risk for more wet microbursts/damaging winds on Sunday. The highest risk for severe storms will likely be across the southeast mountains into the I-25 corridor. Additionally, still closely monitoring the potential for heavy rainfall and flash flooding, for these same areas. With higher moisture content air, forcing/focus right into these areas, and with slow storm motions, definitely have concerns for flash flooding. Did debate issuing a Flash Flood Watch for these areas on Sunday, but have opted not to at this time and will let later shifts take a look at additional guidance. The risk for heavy rainfall and flash flooding continues Monday, as upper energy evolves into a closed low on this day. Guidance begins to really diverge with this system, most importantly placement of this system. So, while there might be a slightly higher chance for precip development to shift more across the Continental Divide on Monday, think guidance could easily shift back east. So, at this time, will continue to message more widespread precip development over much of southern Colorado. Severe risk does lower, but will remain possible just given the nature of closed upper level lows. It does appear that by Tuesday, we'll see coverage of precip chances lower that continues on Wednesday as upper ridging is the trend. This will return building heat to the area though, with well above normal temperatures in the 80s and 90s, and quite possibly 100 degrees, returning to southern Colorado by mid week. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 547 PM MDT Sat Jun 8 2024 VFR conditions are expected to prevail for KALS, and mostly for KPUB KCOS, throughout the forecast period. There will be some MVFR and possibly IFR criteria during the morning hours for KCOS and KPUB due to low CIGs, mainly between 10-16Z at KCOS and 12-16Z at KPUB Winds will be synoptically influenced by a shortwave transitioning over the region. FROPA will occur around 01Z at KCOS and KPUB, but may occur sooner if the boundary is accelerated by outflow from convection to the northeast, this will cause winds to switch to a NE'ly direction at both terminals. Winds at KALS will also switch around to a more NE'ly direction later this evening and then eventually go L&V. Winds will begin to increase out of the SW at KALS and out of the ESE-SE at KCOS and KPUB, by tomorrow afternoon with gusts between 25 to 30 kts expected, increasing more towards the end of the forecast period. There will be developing convection in the vicinity of KALS which may move on station from 20-24Z, SHRA and possible VCTS is also expected in the vicinity of KCOS and KPUB after 20Z as well, although less confident that it will move on station until after the forecast period. If SHRA/TSRA does develop, it could temporarily reduce CIGs and VIS to MVFR/IFR criteria. It could also result in periodic windshifts and increased wind speeds for all terminals. -Stewey && .HYDROLOGY... Issued at 334 PM MDT Sat Jun 8 2024 Rapid snow melt will continue across the mountains leading to elevated flows along the Arkansas River from Leadville to Canon City through Monday as well as on smaller creeks and streams in and near the mountains. Flows are expected to remain within banks for most locations along the Arkansas River but fast flows can still be dangerous. Slightly cooler temperatures may decrease the snow melt Sunday and Monday, however the potential for heavy rainfall will increase both days for the southeast mountains and adjacent plains. This could cause localized flash flooding and push flows above the projected bank full forecast for localized areas depending on where the rain falls. Latest projections place the heaviest rainfall across Teller, western El Paso and Fremont counties on Sunday though the flash flood risk still looks localized. Continue to monitor weather forecasts closely. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RODRIGUEZ LONG TERM...RODRIGUEZ AVIATION...STEWARD HYDROLOGY...KT
Hazardous weather outlook, Jun 8, 12:17 PM MDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1217 PM MDT Sat Jun 8 2024 COZ058>089-093>099-091830- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1217 PM MDT Sat Jun 8 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to widespread showers and thunderstorms are expected across the area, starting this afternoon and lasting into tonight. Scattered, more discrete storms will be possible across the higher terrain today and over the southeast plains and southern I-25 corridor. These storms could produce winds up to 60 mph and hail up to 1 inch. A stronger line of thunderstorms is expected this afternoon over the eastern plains, northeast of Las Animas to Springfield line. These storms will be capable of producing winds up to 80 mph, hail up to 2 inches, heavy rain, and a few tornadoes. There is also a low but non-zero chance of flash flooding concerns over our burn scars and other vulnerable areas due to heavy rain from repeated passing storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe thunderstorms will be possible on Sunday across the southeast mountains and adjacent plains. The main risks with thunderstorms will be hail up to 1.25 inches in diameter, wind gusts to near 60 mph and locally heavy rainfall. Localized flash flooding will be possible for burn scars, urban areas, and for smaller creeks and tributaries in and near the higher terrain which are running high due to snow melt. Another round of showers and thunderstorms will be possible across the mountains and adjacent valleys and plains for Monday. Thunderstorm risks will be lightning, locally heavy rainfall, and small hail. Thunderstorm chances gradually decrease through next week with the thunderstorm risks transitioning toward gusty outflow winds up to 50 mph and lightning as we dry out and heat up once more. Another uptick in thunderstorms will be possible on Friday with the approach of another Pacific disturbance. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jun 8, 2:13 PM MDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
213 PM MDT Sat Jun 8 2024
COZ084-085-082045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
213 PM MDT Sat Jun 8 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
245 PM MDT...
At 213 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Colorado Springs, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Schriever Space Force Base, Falcon, Peterson Space
Force Base, and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
east central Colorado.
&&
LAT...LON 3879 10482 3893 10483 3897 10448 3877 10446
TIME...MOT...LOC 2013Z 268DEG 19KT 3885 10474
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, Jun 8, 2:50 PM MDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
250 PM MDT Sat Jun 8 2024
COZ094-082115-
Eastern Las Animas County CO-
250 PM MDT Sat Jun 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 315 PM MDT...
At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Branson, or 24 miles northeast of Des Moines, moving
north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3727 10379 3729 10314 3700 10330 3700 10381
TIME...MOT...LOC 2050Z 199DEG 24KT 3708 10362
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 8, 3:05 PM MDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
305 PM MDT Sat Jun 8 2024
COZ086-082130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
305 PM MDT Sat Jun 8 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PUEBLO COUNTY
THROUGH 330 PM MDT...
At 304 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Pueblo Reservoir, or 16 miles southwest of Pueblo,
moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southwestern Pueblo, Pueblo Reservoir, and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 10485 3813 10491 3830 10475 3813 10455
TIME...MOT...LOC 2104Z 225DEG 14KT 3811 10485
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 8, 3:07 PM MDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
307 PM MDT Sat Jun 8 2024
COZ086-087-082145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
307 PM MDT Sat Jun 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HUERFANO AND SOUTH
CENTRAL PUEBLO COUNTIES THROUGH 345 PM MDT...
At 307 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Walsenburg, or 31 miles south of Pueblo, moving
east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Huerfano and south central Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3783 10474 3799 10450 3781 10436 3779 10439
3776 10444 3774 10470
TIME...MOT...LOC 2107Z 261DEG 8KT 3781 10465
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 8, 6:41 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
641 PM MDT Sat Jun 8 2024
COZ084-085-090115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
641 PM MDT Sat Jun 8 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EL PASO COUNTY
THROUGH 715 PM MDT...
At 640 PM MDT, Doppler radar was tracking a developing cluster of
strong thunderstorms near Rush, or 35 miles east of Colorado
Springs, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Truckton, Yoder, and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3868 10405 3858 10425 3882 10438 3900 10406
TIME...MOT...LOC 0040Z 246DEG 18KT 3884 10416
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Jun 8, 7:35 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
735 PM MDT Sat Jun 8 2024
COZ084-085-090200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
735 PM MDT Sat Jun 8 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 800 PM MDT...
At 735 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Rush to Schriever Space Force
Base. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Yoder, Schriever Space Force Base, and Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3904 10405 3890 10406 3870 10439 3876 10458
3899 10429 3909 10407
TIME...MOT...LOC 0135Z 227DEG 32KT 3898 10405 3879 10452
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 62 min |
| Jun 8, 6:29 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 31 min |
| Jun 8, 6:41 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jun 8, 6:55 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 50 min |
| Jun 8, 7:01 PM MDT | Tornado Warning | PUB | Prowers | 44 min |
| Jun 8, 7:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 8, 8:38 PM MDT | Special Weather Statement | PUB | Custer | 22 min |
| Jun 8, 8:45 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 45 min |
| Jun 8, 9:29 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 17 min |
| Jun 8, 9:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jun 9, 8:29 AM MDT | River Flood Warning | PUB | Fremont | 21 days |
| Jun 9, 1:03 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 9, 1:19 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jun 9, 1:28 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 32 min |
| Jun 9, 1:37 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jun 9, 2:04 PM MDT | Special Weather Statement | PUB | Teller | 41 min |
| Jun 9, 2:29 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jun 9, 3:03 PM MDT | Special Weather Statement | PUB | Alamosa | 27 min |
| Jun 9, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Huerfano, Saguache | 35 min |
| Jun 9, 3:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 9, 3:52 PM MDT | Special Weather Statement | PUB | Costilla | 23 min |
| Jun 9, 3:55 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Costilla | 35 min |
| Jun 9, 4:00 PM MDT | Special Weather Statement | PUB | Chaffee | 30 min |
| Jun 9, 4:11 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jun 9, 4:12 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Jun 9, 4:50 PM MDT | Special Weather Statement | PUB | Saguache | 25 min |
| Jun 9, 5:03 PM MDT | Flash Flood Warning | PUB | Custer, Saguache | 3 hr |
| Jun 9, 5:10 PM MDT | Special Weather Statement | PUB | Las Animas | 65 min |
| Jun 9, 5:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jun 9, 5:33 PM MDT | Special Weather Statement | PUB | Fremont | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.